Abstract

We report a case of idiopathic pulmonary fibrosis (IPF) treated with pirfenidone who developed tuberculosis (TB) and later had exfoliative dermatitis secondary to an interaction between pirfenidone and rifampicin. This case report highlights the possible risk of developing TB in patients diagnosed with IPF and on antifibrotic therapy like pirfenidone. Furthermore, this case report documents a previously unreported adverse reaction due to the interaction of rifampicin with pirfenidone.

Original languageEnglish
Pages (from-to)298-301
Number of pages4
JournalInternational Journal of Mycobacteriology
Volume8
Issue number3
DOIs
Publication statusPublished - 01-07-2019

Fingerprint

Tuberculosis
Idiopathic Pulmonary Fibrosis
Rifampin
Exfoliative Dermatitis
pirfenidone
Therapeutics

All Science Journal Classification (ASJC) codes

  • Microbiology (medical)
  • Infectious Diseases

Cite this

@article{29b77e9b4c52476db0cf4062fc538dd4,
title = "Perils with Pirfenidone and {"}the tuberculosis link{"}",
abstract = "We report a case of idiopathic pulmonary fibrosis (IPF) treated with pirfenidone who developed tuberculosis (TB) and later had exfoliative dermatitis secondary to an interaction between pirfenidone and rifampicin. This case report highlights the possible risk of developing TB in patients diagnosed with IPF and on antifibrotic therapy like pirfenidone. Furthermore, this case report documents a previously unreported adverse reaction due to the interaction of rifampicin with pirfenidone.",
author = "Hande, {Madhav H.} and Acharya, {K. Vishak} and A. Shreenivasa and Kashinath Nayak and S. Arun",
year = "2019",
month = "7",
day = "1",
doi = "10.4103/ijmy.ijmy_96_19",
language = "English",
volume = "8",
pages = "298--301",
journal = "International Journal of Mycobacteriology",
issn = "2212-5531",
publisher = "Elsevier Inc.",
number = "3",

}

Perils with Pirfenidone and "the tuberculosis link". / Hande, Madhav H.; Acharya, K. Vishak; Shreenivasa, A.; Nayak, Kashinath; Arun, S.

In: International Journal of Mycobacteriology, Vol. 8, No. 3, 01.07.2019, p. 298-301.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Perils with Pirfenidone and "the tuberculosis link"

AU - Hande, Madhav H.

AU - Acharya, K. Vishak

AU - Shreenivasa, A.

AU - Nayak, Kashinath

AU - Arun, S.

PY - 2019/7/1

Y1 - 2019/7/1

N2 - We report a case of idiopathic pulmonary fibrosis (IPF) treated with pirfenidone who developed tuberculosis (TB) and later had exfoliative dermatitis secondary to an interaction between pirfenidone and rifampicin. This case report highlights the possible risk of developing TB in patients diagnosed with IPF and on antifibrotic therapy like pirfenidone. Furthermore, this case report documents a previously unreported adverse reaction due to the interaction of rifampicin with pirfenidone.

AB - We report a case of idiopathic pulmonary fibrosis (IPF) treated with pirfenidone who developed tuberculosis (TB) and later had exfoliative dermatitis secondary to an interaction between pirfenidone and rifampicin. This case report highlights the possible risk of developing TB in patients diagnosed with IPF and on antifibrotic therapy like pirfenidone. Furthermore, this case report documents a previously unreported adverse reaction due to the interaction of rifampicin with pirfenidone.

UR - http://www.scopus.com/inward/record.url?scp=85072131833&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85072131833&partnerID=8YFLogxK

U2 - 10.4103/ijmy.ijmy_96_19

DO - 10.4103/ijmy.ijmy_96_19

M3 - Article

C2 - 31512609

AN - SCOPUS:85072131833

VL - 8

SP - 298

EP - 301

JO - International Journal of Mycobacteriology

JF - International Journal of Mycobacteriology

SN - 2212-5531

IS - 3

ER -